Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 9, 2015, 4:14 PM CDT for 5 counties in Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 9, 2015, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:15 PM CDT | HAIL 1.25 | 1 W Riverside, IA | VIA TWITTER |
| Apr 9, 4:55 PM CDT | TSTM WND GST 50 | Wilton, IA | 50 MPH WINDS AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS53 KDVN 092114
SVRDVN
IAC031-103-115-139-183-092200-
/O.NEW.KDVN.SV.W.0009.150409T2114Z-150409T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 500 PM CDT
* AT 413 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVERSIDE TO AINSWORTH...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...TIPTON...DURANT...COTTER...HILLS...LONE TREE...
CONESVILLE...NICHOLS...WEST LIBERTY...ATALISSA...ROCHESTER...
WILTON...GLADWIN...RIVER JUNCTION...IOWA CITY MUNICIPAL AIRPORT...
OASIS...SPRINGDALE...CEDAR VALLEY...BUCHANAN AND MOSCOW.
OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...CEDAR COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...
MUSCATINE COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION
PARK...SAULSBURY BRIDGE CAMPGROUND AND CEDAR VALLEY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4185 9118 4162 9090 4160 9090 4160 9088
4158 9085 4126 9152 4154 9172
TIME...MOT...LOC 2114Z 231DEG 36KT 4154 9158 4132 9150
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE2 follow-up statements
968
WWUS53 KDVN 092125
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT THU APR 9 2015
IAC031-103-115-139-183-092200-
/O.CON.KDVN.SV.W.0009.000000T0000Z-150409T2200Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-CEDAR IA-
425 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CEDAR...SOUTHEASTERN JOHNSON...NORTHWESTERN LOUISA...NORTHWESTERN
MUSCATINE AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 500 PM CDT...
AT 422 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HILLS TO CONESVILLE...AND MOVING NORTHEAST AT 40 MPH.
AT 415 PM THE PUBLIC REPORTED 1.25 INCH HAIL.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...TIPTON...DURANT...CONESVILLE...NICHOLS...WEST
LIBERTY...ATALISSA...ROCHESTER...WILTON...OASIS...SPRINGDALE...CEDAR
VALLEY...BUCHANAN...MOSCOW AND TIPTON MATTHEWS AIRPORT.
OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...CEDAR COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...
MUSCATINE COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION
PARK...SAULSBURY BRIDGE CAMPGROUND AND CEDAR VALLEY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4185 9118 4162 9090 4160 9090 4160 9088
4158 9085 4126 9152 4154 9172
TIME...MOT...LOC 2125Z 231DEG 36KT 4161 9146 4139 9139
HAIL...1.00IN
WIND...60MPH
$$
MM/DC003
WWUS53 KDVN 092147
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT THU APR 9 2015
IAC031-103-115-139-183-092200-
/O.CON.KDVN.SV.W.0009.000000T0000Z-150409T2200Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-CEDAR IA-
447 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CEDAR...SOUTHEASTERN JOHNSON...NORTHWESTERN LOUISA...NORTHWESTERN
MUSCATINE AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 500 PM CDT...
AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
LIBERTY...AND MOVING NORTHEAST AT 40 MPH. A SECOND SEVERE
THUNDERSTORM WAS LOCATED JUST SOUTH OF LONE TREE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TIPTON...DURANT...ROCHESTER...WILTON...CEDAR VALLEY...MOSCOW...
BUCHANAN AND TIPTON MATTHEWS AIRPORT.
OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...CEDAR COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...
MUSCATINE COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION
PARK...SAULSBURY BRIDGE CAMPGROUND AND CEDAR VALLEY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4185 9118 4162 9090 4160 9090 4160 9088
4158 9085 4126 9152 4154 9172
TIME...MOT...LOC 2146Z 231DEG 36KT 4163 9121
HAIL...1.00IN
WIND...60MPH
$$
MM/DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:33 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 9, 3:33 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 333 PM CDT THU APR 9 2015 .SYNOPSIS... ISSUED AT 332 PM CDT THU APR 9 2015 12Z UA ANALYSIS HAS AN 850MB LOW NEAR KOAX WITH A WARM FRONT INTO SOUTHERN WISCONSIN. THE 850MB COLD FRONT RAN FROM THE LOW INTO THE BIG BEND OF TEXAS. A LLJ RAN FROM EASTERN TEXAS INTO ILLINOIS. SATELLITE TRENDS THROUGH MID AFTERNOON SHOW PLENTY OF LOW CLOUDS FROM WISCONSIN INTO IOWA. RADAR SHOWS A LINE OF STRONG STORMS MOVING RAPIDLY NORTHEAST FROM SOUTHERN IOWA AND MISSOURI TOWARD THE MISSISSIPPI RIVER. 18Z SFC ANALYSIS HAS MESO LOWS NEAR KCID AND KOXV WITH THE LIKELY MAIN SYNOPTIC LOW NEAR KLWD. THE WARM FRONT RAN FROM THE LOW NEAR KCID INTO NORTHERN ILLINOIS AND THEN EAST ALONG THE MICHIGAN/INDIANA LINE. THE COLD FRONT RAN FROM THE SYNOPTIC LOW NEAR KLWD INTO NORTH TEXAS. DEW POINTS WERE IN THE 60S FROM THE OHIO VALLEY WEST TO THE MID MISSISSIPPI VALLEY AND THEN SOUTH TO THE GULF COAST. DEW POINTS IN THE 30S WERE ACROSS THE UPPER MIDWEST AND INTO MUCH OF THE PLAINS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 332 PM CDT THU APR 9 2015 ALL ATTENTION IS ON STORM DEVELOP AND EVOLUTION OVER THE NEXT 6 HOURS. THE SYNOPTIC LOW SHOULD BE CLOSE TO KDBQ JUST PRIOR TO SUNSET WITH THE COLD FRONT ALONG THE MISSISSIPPI RIVER. THE MAIN SEVERE THREAT WILL BE ALONG/AHEAD OF THE COLD FRONT. THE THREAT OF LARGE HAIL IS A GIVEN BUT GIVEN THE FORWARD SPEED OF THE STORMS...DAMAGING WINDS ARE ALSO POSSIBLE. ANY LOW LEVEL BOUNDARY WOULD PROVIDE A FOCUS FOR NEW STORMS AND POTENTIAL DEVELOPMENT OF A TORNADO IF A STORM WOULD INTERSECT SUCH A BOUNDARY. AFTER SUNSET...STORMS WILL RAPIDLY END EAST OF THE MISSISSIPPI WITH THE OVERALL PRECIPITATION THREAT DROPPING AS WELL THROUGH MIDNIGHT. AFTER MIDNIGHT...MAINLY DRY CONDITIONS ARE EXPECTED WITH WRAP AROUND CLOUDS MOVING THROUGH THE AREA. ON FRIDAY...A WEAK UPPER LEVEL DISTURBANCE WILL DROP DOWN INTO THE GREAT LAKES. MOISTURE IS LIMITED AND THE BETTER FORCING IS FROM WISCONSIN INTO MICHIGAN. THUS DRY CONDITIONS ARE EXPECTED. DEEP MIXING OF THE ATMOSPHERE WILL ALLOW BREEZY CONDITIONS TO DEVELOP ON FRIDAY. TEMPERATURES SHOULD BE CLOSE TO NORMAL. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 332 PM CDT THU APR 9 2015 HIGH PRESSURE WILL MOVE ACROSS THE MIDWEST FRIDAY NIGHT THROUGH SATURDAY RESULTING IN QUIET AND DRY CONDITIONS FOR THE AREA. TEMPERATURES SHOULD AVERAGE A LITTLE ABOVE NORMAL. A WEAK STORM SYSTEM WILL APPROACH THE AREA SATURDAY NIGHT. THE EVENING HOURS SHOULD BE DRY ACROSS THE AREA WITH SOME SHOWERS AND POSSIBLY A THUNDERSTORM MOVING INTO THE WESTERN HALF AFTER MIDNIGHT. THE STORM SYSTEM WILL MOVE ACROSS THE AREA ON SUNDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. CLOUD COVER/PRECIPITATION WILL DICTATE HIGH TEMPERATURES BUT THEY SHOULD BE A LITTLE ABOVE NORMAL. SUNDAY NIGHT ON... NEXT WEEK AN ACTIVE PATTERN LOOKS TO BE SEEN ACROSS THE AREA. HOWEVER...THERE ARE DISAGREEMENTS ON THE TIMING OF STORM SYSTEMS. THUS WHILE THE POTENTIAL FOR AN ACTIVE PATTERN IS THERE...OVERALL CONFIDENCE ON TIMING IS LOWER THAN NORMAL. THE STORM SYSTEM EXITS THE AREA SUNDAY NIGHT. THE MODEL CONSENSUS HAS CHANCE POPS ACROSS THE AREA. MONDAY/MONDAY NIGHT THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA AS ANOTHER CANADIAN HIGH MOVES THROUGH THE MIDWEST. TEMPERATURES SHOULD AVERAGE ABOVE NORMAL. TUESDAY THROUGH THURSDAY THE MODEL CONSENSUS HAS MAINLY CHANCE POPS FOR THE ENTIRE AREA AS ANOTHER STORM SYSTEM MOVES THROUGH THE MIDWEST. THERE ARE DISAGREEMENTS AMONG THE MODELS AS TO THE TIMING OF THIS SYSTEM. THUS THE POSSIBILITY EXISTS THAT PART OF THIS TIME PERIOD MAY BE DRY...WITH ONE TIME PERIOD BEING TUESDAY. TEMPERATURES SHOULD AVERAGE ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1147 AM CDT THU APR 9 2015 VERY DIFFICULT AVIATION FORECAST FOR THE NEXT 6 TO 8 HOURS ACROSS THE AREA. IT APPEARS THAT THE AREA WILL SEE THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THE TIMING OF THESE STORMS IS DIFFICULT AND AS SUCH GONE WITH TEMPOS OF THE APPROXIMATE TIME WITH THE THUNDERSTORMS. WINDS WILL BE VRB CLOSE TO 50 KT GUSTS WHEN THEY COME IN. PLAN ON CHANGING TEMPOS WITH MORE INFORMATION WHEN THE THREAT BECOMES CLEARER. ONCE THESE SHOWERS AND STORMS LEAVE...THE WIND CHANGES AND WE SEE MOSTLY VFR CONDITIONS THROUGH THE REST OF THE PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...GIBBS
Hazardous weather outlook, Apr 9, 12:10 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1210 PM CDT THU APR 9 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101715- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1210 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TODAY THROUGH VERY EARLY THIS EVENING...AS A STRONG STORM SYSTEM MOVES THROUGH IOWA. STRONG SOUTH WINDS WILL USHER IN WARM AIR TODAY...WHICH COULD FUEL A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON. ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING SMALL HAIL...WHILE ANY OF THE POSSIBLE AFTERNOON SUPERCELL THUNDERSTORMS WILL HAVE THE POTENTIAL FOR VERY LARGE HAIL...GUSTY WINDS OVER 50 MPH...AND A FEW TORNADOES POSSIBLE. THE POTENTIAL EXISTS FOR A STRONG TORNADO THIS AFTERNOON. THE THREAT FOR STORMS WILL END BY EARLY EVENING...WITH THE WINDY WEATHER CONTINUING FROM THE WEST TONIGHT. WINDS GUSTS OVER 35 MPH WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY...AND AGAIN TOWARD MID WEEK. AT THIS TIME...THE THREAT FOR SEVERE STORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED EARLY THIS AFTERNOON THROUGH 8 PM TONIGHT.
In the hours before
Special weather statement, Apr 9, 3:25 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT THU APR 9 2015
MOZ009-092115-
SCOTLAND-
325 PM CDT THU APR 9 2015
...STRONG THUNDERSTORM FOR SCOTLAND COUNTY...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST
AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
MEMPHIS AROUND 350 PM CDT...
PENNY SIZE HAIL...WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM. THIS
THUNDERSTORM IS INTENSIFYING. IF IT INTENSIFIES MORE...A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4055 9236 4061 9225 4060 9211 4061 9194
4043 9199 4035 9224 4030 9236
TIME...MOT...LOC 2023Z 236DEG 36KT 4034 9250
GIBBSLocal storm report, Apr 9, 3:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 1 WSW BROCK 40.55N 92.17W
04/09/2015 M1.00 INCH SCOTLAND MO TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
TASSpecial weather statement, Apr 9, 3:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 PM CDT THU APR 9 2015
IAZ098-MOZ010-092145-
CLARK-VAN BUREN-
357 PM CDT THU APR 9 2015
...STRONG THUNDERSTORMS MOVING INTO CLARK AND VAN BUREN...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANTRIL...OR 10 MILES NORTHEAST OF
MEMPHIS...MOVING NORTHEAST AT 50 MPH.
* THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF KEOSAUQUA AROUND 405 PM CDT...
BENTONSPORT/VERNON AROUND 410 PM CDT...
BONAPARTE AROUND 415 PM CDT...
PENNY SIZE HAIL...WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4090 9172 4060 9171 4058 9168 4056 9169
4054 9162 4051 9162 4045 9194 4061 9194
4060 9214 4063 9218
TIME...MOT...LOC 2056Z 239DEG 45KT 4058 9203
GIBBSSpecial weather statement, Apr 9, 4:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT THU APR 9 2015
IAZ042-092115-
DUBUQUE-
406 PM CDT THU APR 9 2015
...STRONG THUNDERSTORM IN DUBUQUE COUNTY...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICKARDSVILLE...OR 10 MILES NORTHWEST OF
DUBUQUE...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE EXPECTED WITH THIS STORM.
LAT...LON 4265 9072 4263 9070 4259 9068 4257 9065
4254 9063 4252 9064 4243 9096 4257 9101
4268 9088
TIME...MOT...LOC 2106Z 227DEG 44KT 4261 9082
GIBBSLocal storm report, Apr 9, 4:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 E CANTRIL 40.64N 91.98W
04/09/2015 M0.25 INCH VAN BUREN IA TRAINED SPOTTER
WIND 25 MPH
0407 PM HAIL 5 E CANTRIL 40.64N 91.98W
04/09/2015 M0.88 INCH VAN BUREN IA TRAINED SPOTTER
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH
&&
TASLocal storm report, Apr 9, 4:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 N WASHINGTON 41.31N 91.69W
04/09/2015 M1.00 INCH WASHINGTON IA TRAINED SPOTTER
HAIL FOR LAST 2 MINUTES
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:46 PM CDT | Special Weather Statement | DVN | Lee | 44 min |
| Apr 9, 12:00 AM CDT | Special Weather Statement | DVN | Buchanan | 30 min |
| Apr 9, 3:11 PM CDT | Special Weather Statement | DVN | Keokuk | 34 min |
| Apr 9, 3:19 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 26 min |
| Apr 9, 3:39 PM CDT | Tornado Warning | DVN | Keokuk, Washington | 36 min |
| Apr 9, 3:57 PM CDT | Special Weather Statement | DVN | Van Buren | 48 min |
| Apr 9, 4:06 PM CDT | Special Weather Statement | DVN | Dubuque | 9 min |
| Apr 9, 4:19 PM CDT | Special Weather Statement | DVN | Linn | 41 min |
| Apr 9, 4:27 PM CDT | Special Weather Statement | DVN | Henry, Lee | 48 min |
| Apr 9, 4:32 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 43 min |
| Apr 9, 4:35 PM CDT | Flash Flood Warning | DVN | Linn | 6 hr |
| Apr 9, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 45 min |
| Apr 9, 5:06 PM CDT | Tornado Warning | DVN | Scott | 24 min |
| Apr 9, 5:24 PM CDT | Tornado Warning | DVN | Clinton, Scott | 36 min |
| Apr 9, 5:41 PM CDT | Special Weather Statement | DVN | Dubuque | 64 min |
| Apr 9, 5:45 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 30 min |
| Apr 9, 5:49 PM CDT | Tornado Warning | DVN | Clinton | 26 min |
| Apr 9, 6:39 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Iowa, Jefferson, Johnson, Keokuk and 6 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.